Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 127, NWS Louisville, KY

April 22, 2011Meade County, Kentucky; Crawford County, Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 22, 2011, 4:07 PM EDT for Meade County, Kentucky; Crawford County, Perry County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 4:07 PM EDT (20:07 UTC)
Expired
Apr 22, 2011, 4:30 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IN, Perry County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:31 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS53 KLMK 222007
SVRLMK
INC025-123-KYC163-222030-
/O.NEW.KLMK.SV.W.0127.110422T2007Z-110422T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 330 PM CDT/430 PM EDT/

* AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRISTOW...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  APALONA AND TERRY...
  BANDON AND LEOPOLD...
  MOUNT PLEASANT AND ORIOLE...
  MAGNET AND ROBERTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3817 8680 3823 8640 3802 8641 3803 8648
      3805 8650 3803 8653 3806 8679 3810 8679
      3811 8680
TIME...MOT...LOC 2007Z 270DEG 26KT 3813 8670
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
542 
WWUS53 KLMK 222014
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM CDT FRI APR 22 2011

INC025-123-KYC163-222030-
/O.CON.KLMK.SV.W.0127.000000T0000Z-110422T2030Z/
CRAWFORD IN-PERRY IN-MEADE KY-
314 PM CDT FRI APR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
CDT/430 PM EDT/ FOR NORTHWESTERN MEADE...CENTRAL PERRY AND SOUTHERN
CRAWFORD COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR APALONA...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BANDON AND LEOPOLD...
  MOUNT PLEASANT...
  MAGNET AND ORIOLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3808 8669 3812 8670 3819 8667 3823 8640
      3806 8641
TIME...MOT...LOC 2015Z 270DEG 26KT 3813 8663
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
249 
WWUS53 KLMK 222030
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM CDT FRI APR 22 2011

INC025-123-KYC163-222039-
/O.EXP.KLMK.SV.W.0127.000000T0000Z-110422T2030Z/
CRAWFORD IN-PERRY IN-MEADE KY-
330 PM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEADE...CENTRAL
PERRY AND SOUTHERN CRAWFORD COUNTIES WILL EXPIRE AT 330 PM CDT/430 PM
EDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3808 8669 3812 8670 3819 8667 3823 8640
      3806 8641
TIME...MOT...LOC 2029Z 270DEG 26KT 3813 8650

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:31 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 22, 3:31 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT FRI APR 22 2011

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

...ACTIVE WEATHER PERIOD ON TAP WITH EXCESSIVE RAINFALL AND POSSIBLE
SEVERE WEATHER...

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THROUGH SATURDAY...

FIRST OFF...HAVE MCS MOVING IN FROM THE SOUTHERN IL/IN BORDER AT
THIS TIME. THIS SYSTEM IS MOVING ALONG A WARM FRONTAL BOUNDARY THAT
IS LIFTING NORTH. HAVE SUFFICIENT COLD AIR ALOFT AND INSTABILITY TO
MAINTAIN THIS LINE AND BRING IN DAMAGING WIND POTENTIAL AS WELL AS
LARGE HAIL THROUGH THE EARLY EVENING HOURS.

NOW...WHAT WILL HAPPEN THE REST OF TONIGHT INTO SATURDAY. MESO-SCALE
MODELS HAVE NOT BEEN HANDLING THE EARLY PART OF THE FORECAST
CONSISTENTLY. HOWEVER...SYNOPTIC SCALE PATTERNS LOOK PRETTY
CONSISTENT FOR LATER THIS EVENING ON. COLD FRONT CURRENTLY OVER
WESTERN MISSOURI WILL MOVE INTO EASTERN MISSOURI THIS EVENING...THEN
INTO THE NORTHWEST CWA OVERNIGHT. THE FRONT IS EXPECTED TO LAY OUT
ROUGHLY ALONG THE AXIS OF THE OHIO RIVER...WHERE IT SHOULD REST THE
REST OF THE PERIOD...AS FLOW ALOFT WILL BE PARALLEL TO THE FRONT.

WITH A COUPLE MORE VORTMAXES EXPECTED TO MOVE THROUGH THE REGION IN
THE FLOW ALOFT...SATURDAY AFTERNOON AND EVENING...AREAS ALONG THE
FRONT WILL SEE MULTIPLE ROUNDS OF MODERATE TO HEAVY RAINFALL. FOR
RAINFALL TOTALS...WENT WITH 2.5-3 INCHES OVER SOUTHERN INDIANA FROM
NOW THROUGH SATURDAY DOWN TO A HALF INCH OR LESS AT THE KY/TN
BORDER. THUS WILL KEEP FLASH FLOOD WATCH IN PLACE.

AS FOR SEVERE WEATHER SATURDAY AND SATURDAY NIGHT...SOUNDINGS
INDICATE MORE SURFACE-BASED STORMS...GIVEN THAT MORE OF REGION WILL
BE FULLY IN THE WARM SECTOR. FORTUNATELY...MODELS INDICATE 850MB
WINDS WILL PEAK OUT IN THE 35-45 KNOT RANGE WITH THE VORTMAXES...SO
SEVERE WINDS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CAPES ARE
FAIRLY HIGH AND WOULD SUPPORT SOME HAIL THREAT.

.LONG TERM (SUNDAY THROUGH FRIDAY)...

...SIGNIFICANT RAINS ANTICIPATED IN THE LONG TERM FORECAST PERIOD...

SUNDAY - TUESDAY...

SUNDAY WE/LL HAVE A FRONTAL BOUNDARY STALLED OUT SOMEWHERE OVER
SOUTHERN INDIANA WITH MULTIPLE WAVES OF PRECIP RIDING ALONG THAT
BOUNDARY.  AS A LOW PRESSURE DEVELOPS OVER MO/OK/TX MONDAY
MORNING...THE FRONT WILL MOVE NORTH A BIT PUTTING US IN THE WARM
SECTOR.  THIS WILL HELP TO DECREASE RAIN CHANCES OVER SOUTHERN
INDIANA.  MOST OF CENTRAL KY SHOULD BE DRY WITH SOME SUNSHINE
PEAKING THROUGH PARTLY CLOUDY SKIES.  WITH A STRONG SOUTHERLY
FLOW...TEMPS SHOULD WARM INTO THE LOW TO MID 80S FOR HIGHS AND LOW
TO MID 60S FOR LOWS.

THE LOW PRESSURE WILL STRENGTHEN AND MOVE NE INTO THE GREAT LAKES BY
TUES EVENING.  THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH
INTO OUR AREA TUES AND BECOME STATIONARY TO THE NORTH OF THE OHIO
RIVER BY TUES NIGHT. AHEAD AND ALONG OF THIS FRONT SHOWERS AND
THUNDERSTORMS WILL PUSH EAST ACROSS THE AREA TUES.  THE 12Z EURO AND
GFS DISAGREE ON HOW FAST THIS PRECIP WILL MAKE IT INTO THE
AREA...BUT GENERALLY IT LOOKS LIKE TUESDAY MORNING WILL BE PRIME FOR
T-STORMS.  SOME OF THESE STORMS COULD BE STRONG ESPECIALLY WEST OF
I-65 WITH HEAVY RAINFALL AS WELL.  TEMPS TUES SHOULD BE LIMITED TO
MID 70S TO AROUND 80.

WEDNESDAY - FRIDAY...

ANOTHER MORE POTENT LOW PRESSURE WILL THEN MOVE UP THE BOUNDARY
SOMEWHERE ALONG OR NORTH OF THE OHIO RIVER WED/WED NIGHT.  ANOTHER
THREAT FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING WILL EXIST AS
AN AXIS OF HEAVY RAINFALL LOOKS TO SET UP SOMEWHERE OVER OUR ALREADY
WELL SATURATED FORECAST AREA.  STRONG STORMS COULD BE POSSIBLE AS
WELL ESPECIALLY OVER SOUTH CENTRAL KY SOUTH OF THE SFC LOW.

THURS HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW.  WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.

TEMPS WILL BE IN THE 70S FOR WED...COOLING TO THE MID 60S FOR THURS
IN THE UPPER TROUGH.  A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH
HIGHS BACK INTO THE 70S.

QPF SUMMARY...

TOTAL QPF AMOUNTS FOR THE WEEK LOOK TO BE BETWEEN 2 TO 4 INCHES AT
THIS TIME WITH LOCALLY HIGHER AMOUNTS ANTICIPATED.  THE BULK OF THIS
RAIN SHOULD OCCUR TUE-WED.

&&

.AVIATION (18Z TAF ISSUANCE)...

LINE OF SHOWERS AND STORMS LIFTING NORTH WITH WARM FRONT JUST SOUTH
AND WEST OF KSDF AND KLEX. PROBABLY WILL GET BRIEFLY TO IFR
CONDITIONS OVER THE NEXT COUPLE OF HOURS WITH THESE STORMS. STILL
LOOKING ON TRACK FOR ANOTHER LINE OF STORMS TO ALONG THE STALLING
FRONT OVER THE NORTHERN TAF SITES. STORMS IN EASTERN
MISSOURI/SOUTHERN ILLINOIS LOOK TO BE THE CATALYST FOR THIS LINE.
HAVE GONE AGAIN WITH IFR CONDITIONS AND ADDED GUSTY WINDS. THOSE
WINDS MAY END UP STRONGER THAN IN CURRENT TAFS...BUT WOULD PREFER TO
WAIT AND SEE HOW THEY DEVELOP. OVERNIGHT EXPECT A CONTINUED RISK FOR
STORMS. TO SIMPLIFY TAFS FOR NOW HAVE GONE JUST WITH VICINITY STORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KYZ023>043-
     045>049-053>055.

IN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR INZ076>079-083-
     084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........AML
AVIATION..........RJS
Hazardous weather outlook, Apr 22, 3:54 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT FRI APR 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-232000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
354 PM EDT FRI APR 22 2011 /254 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXPECT A COUPLE OF ROUNDS OF THUNDERSTORMS...FIRST THIS
AFTERNOON...MAINLY ALONG AND NORTH OF THE OHIO RIVER...AND
THEN ANOTHER MOVING THROUGH LATER THIS EVENING AND CONTINUING
OVERNIGHT. THESE LINES OF STORMS LIKELY WILL BRING DAMAGING WIND
GUSTS AS WELL AS SOME HAIL. THE MAIN THREAT HOWEVER WILL BE FROM
MULTIPLE BOUTS OF HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA THROUGH SATURDAY FOR THIS POTENTIAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONTAL BOUNDARY WILL STALL AROUND THE OHIO RIVER SATURDAY AND
SATURDAY NIGHT...BRINGING MORE ROUNDS OF PRECIPITATION. THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE AT LEAST THROUGH
SATURDAY...AND MAY CONTINUE BEYOND THAT. AREA RIVERS LIKELY WILL
SEE RAPID RISES...SO STAY TUNED FOR UPDATES TO RIVER FORECASTS
OVER THE NEXT COUPLE OF DAYS. IN ADDITION TO THE HEAVY
RAINFALL...LARGE HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STORMS
SATURDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AS WELL AS HEAVY
RAINFALL TOTALS TONIGHT THROUGH THE WEEKEND.

KYZ056-057-061>067-070>078-081-082-232000-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT FRI APR 22 2011 /254 PM CDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY AND SOUTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. BRIEF HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE BOTH THIS
AFTERNOON AND LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FRONTAL BOUNDARY WILL STALL NORTH OF THE AREA. CENTRAL KENTUCKY
WILL REMAIN WARM AND MOIST IN THE AIRMASS SOUTH OF THIS FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM IN THIS
ENVIRONMENT...BRINGING BRIEF HEAVY RAIN...GUSTY WINDS...AND SOME
SMALL HAIL.

THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH
WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE
WITH US FOR SEVERAL MORE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER AS WELL AS HEAVY
RAINFALL TOTALS TONIGHT THROUGH THE WEEKEND.

RJS/AML

In the hours before

Local storm report, Apr 22, 12:03 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     TORNADO          SCOTTSBURG              38.69N  85.78W
04/20/2011                   SCOTT              IN   NWS STORM SURVEY

            EF-0 TORNADO WITH WIND SPEEDS OF 65-80 MPH. PATH LENGTH
            12.3 MILES AND WIDTH 50 TO 100 YARDS. HOTEL NEAR I-65
            WAS DAMAGED ON EAST SIDE OF SECOND FLOOR. SEVERAL NEARBY
            HOUSES HAD ROOF DAMAGE. MORE ROOFS DAMAGED IN
            SCOTTSVILLE AND NUMEROUS TREES AND BRANCHES WERE DOWN.
            DAMAGE CONTINUED NEAR INDIANA 203 AND NORTH BETHLEHEM
            ROAD. THE TORNADO DAMAGED TREES IN JEFFERSON COUNTY AND
            FINALLY LIFTED NEAR DEPUTY PIKE ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER LMK1100520

AML
Special weather statement, Apr 22, 1:20 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT FRI APR 22 2011

KYZ028-029-045-221745-
BULLITT-HARDIN-NELSON-
120 PM EDT FRI APR 22 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN...DIME SIZE HAIL...AND GUSTY
WINDS OVER HARDIN COUNTY...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS 5-10 MILES WEST OF ELIZABETHTOWN...AND MOVING EAST AT
45 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL RATES OF ONE TO
TWO INCHES PER HOUR...DIME SIZE HAIL...AND GUSTY WINDS AROUND 30
MPH...ARE EXPECTED WITH THESE STORMS.

* THE STORMS WILL ALSO IMPACT...
  ELIZABETHTOWN...
  CREST AND LONG VIEW...
  COLESBURG...
  BOOTH AND LEBANON JUNCTION...
  BOSTON AND NELSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3791 8570 3770 8559 3770 8564 3773 8569
      3768 8572 3764 8603 3778 8604
TIME...MOT...LOC 1718Z 255DEG 39KT 3775 8597

TWF
Local storm report, Apr 22, 1:58 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 PM EDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TORNADO          HAYSVILLE               38.48N  86.92W
04/19/2011                   DUBOIS             IN   EMERGENCY MNGR

            EF-0 TORNADO CONFIRMED NEAR HAYSVILLE. IT DAMAGED
            MOSTLY TREES ALONG ITS 2 MILE PATH. THE MOST INTENSE
            DAMAGE WAS FOUND EAST OF HAYSVILLE RIGHT BEFORE THE
            TORNADO LIFTED. HERE...SEVERAL TREES 1 TO 2 FEET IN
            DIAMETER WERE BLOWN OVER. ESTIMATED WIND SPEED 75-80
            MPH. PATH WIDTH 200 YARDS.

&&

EVENT NUMBER LMK1100521

AML
Special weather statement, Apr 22, 3:28 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT FRI APR 22 2011

KYZ056-057-067-222015-
GARRARD-LINCOLN-MADISON-
328 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STANFORD...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  STANFORD...
  PREACHERSVILLE AND CRAB ORCHARD...
  POINT LEAVELL...
  MANSE...
  CARTERSVILLE AND LOWELL...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3751 8430 3753 8435 3747 8438 3748 8445
      3746 8446 3746 8467 3755 8467 3770 8429
      3752 8422
TIME...MOT...LOC 1928Z 265DEG 26KT 3752 8460

SCHOETTMER
Special weather statement, Apr 22, 3:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI APR 22 2011

INZ076-077-083-084-222015-
CRAWFORD-DUBOIS-ORANGE-WASHINGTON-
341 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHOALS TO 10 MILES
NORTHEAST OF JASPER TO 6 MILES SOUTHEAST OF JASPER...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  ENGLISH...
  SCARLET AND BONDS...
  HINDOSTAN AND WICKLIFFE...
  YOUNGS CREEK AND TASWELL...
  ETHEL AND STAMPERS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3847 8685 3853 8684 3853 8670 3869 8669
      3869 8633 3873 8633 3877 8629 3878 8624
      3879 8622 3878 8619 3856 8620 3832 8631
      3822 8699
TIME...MOT...LOC 1940Z 261DEG 48KT 3864 8674 3848 8676
          3832 8685

SCHOETTMER
Special weather statement, Apr 22, 3:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT FRI APR 22 2011

INZ083-084-089-KYZ025-222030-
CRAWFORD-DUBOIS-MEADE-PERRY-
258 PM CDT FRI APR 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SANTA CLAUS...AND MOVING EAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRISTOW AND KITTERMAN CORNERS...
  SASSAFRAS AND RANGER...
  APALONA AND BANDON...
  BRANCHVILLE AND LEOPOLD...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3825 8686 3832 8631 3818 8633 3818 8634
      3817 8633 3803 8635 3803 8648 3805 8650
      3803 8653 3803 8679 3810 8679 3813 8682
      3819 8680 3820 8687
TIME...MOT...LOC 1958Z 273DEG 29KT 3815 8680

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 11:59 AM EDTSpecial Weather StatementLMKGrayson31 min
Apr 22, 1:20 PM EDTSpecial Weather StatementLMKHardin25 min
Apr 22, 3:28 PM EDTSpecial Weather StatementLMKGarrard47 min
Apr 22, 4:33 PM EDTSpecial Weather StatementLMKTrimble42 min
Apr 22, 4:43 PM EDTSpecial Weather StatementLMKJefferson, Oldham47 min
Apr 22, 5:41 PM EDTSpecial Weather StatementLMKSpencer34 min
Apr 22, 5:54 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer36 min
Apr 22, 6:01 PM EDTTornado WarningLMKAnderson, Shelby, Spencer29 min
Apr 22, 6:04 PM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Shelby, Spencer93 min
Apr 22, 6:25 PM EDTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford35 min
Apr 22, 6:55 PM EDTTornado WarningLMKAnderson, Fayette, Jessamine, Woodford35 min
Apr 22, 7:03 PM EDTSpecial Weather StatementLMKShelby27 min
Apr 22, 7:26 PM EDTTornado WarningLMKBourbon, Clark, Fayette34 min
Apr 22, 7:39 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Franklin, Harrison, Scott and 1 more111 min
Apr 22, 7:55 PM EDTTornado WarningLMKClark22 min
Apr 22, 3:41 PM EDTSpecial Weather StatementLMKDubois, Orange34 min
Apr 22, 3:58 PM EDTSpecial Weather StatementLMKCrawford, Perry32 min
Apr 22, 4:12 PM EDTSpecial Weather StatementLMKScott, Washington33 min
Apr 22, 4:24 PM EDTSpecial Weather StatementLMKHarrison36 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.